Alert archive / New Jersey / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 3, 2024, 3:46 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, Westchester County, New York. It was in force for 119 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2024, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 3, 2024, 5:45 PM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:00 PM EDT | FLASH FLOOD | 1 W Montvale, NJ | Vehicles disabled in flood waters on Chestnut Ridge Road. |
| Aug 3, 4:30 PM EDT | FLASH FLOOD | 1 Se Allendale, NJ | North Franklin Turnpike is closed due to flash flooding. |
| Aug 3, 4:30 PM EDT | FLASH FLOOD | Woodcliff Lake, NJ | Werimus road is closed due to flash flooding. |
| Aug 3, 4:33 PM EDT | FLASH FLOOD | Park Ridge, NJ | Park Avenue is closed at Rivervale road due to flash flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
567
WGUS51 KOKX 031946
FFWOKX
NJC003-031-NYC087-119-032145-
/O.NEW.KOKX.FF.W.0009.240803T1946Z-240803T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
346 PM EDT Sat Aug 3 2024
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Bergen County in northeastern New Jersey...
Central Passaic County in northeastern New Jersey...
Rockland County in southeastern New York...
Northern Westchester County in southeastern New York...
* Until 545 PM EDT.
* At 346 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Paterson, Wayne, Hackensack, New City, Bergenfield, Paramus,
Ossining, Ridgewood, Peekskill, Monsey, Nanuet, Ramsey,
Haverstraw, Tarrytown, Pompton Lakes, Suffern, Nyack, Tappan,
Sloatsburg and Hawthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4097 7428 4098 7430 4100 7430 4100 7435
4101 7436 4101 7439 4102 7440 4132 7398
4136 7360 4085 7403 4095 7428
FLASH FLOOD...RADAR INDICATED
$$
DS1 follow-up statement
594
WGUS71 KOKX 032142
FFSOKX
Flash Flood Statement
National Weather Service New York NY
542 PM EDT Sat Aug 3 2024
NJC003-031-NYC087-119-032152-
/O.EXP.KOKX.FF.W.0009.000000T0000Z-240803T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bergen NJ-Passaic NJ-Rockland NY-Westchester NY-
542 PM EDT Sat Aug 3 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT THIS AFTERNOON FOR
BERGEN, CENTRAL PASSAIC, ROCKLAND AND NORTHERN WESTCHESTER
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Sunday for
portions of northeast New Jersey and southeast New York.
&&
LAT...LON 4097 7428 4098 7430 4100 7430 4100 7435
4101 7436 4101 7439 4102 7440 4132 7398
4136 7360 4085 7403 4095 7428
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:55 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 3, 1:55 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
155 PM EDT Sat Aug 3 2024
.SYNOPSIS...
Low pressure remains to the west along with a frontal boundary.
This frontal boundary gradually makes its way into the area
tonight into Sunday. Weak high pressure follows for Sunday night
into Monday. A cold front will slowly sag south Tuesday into
Wednesday. At the same time, a potential tropical cyclone works
northeast along the southeast coast. This could impact the
position of the front and whether or not it stalls across the
area. Refer to the latest NHC forecast information on this
potential storm.
&&
.NEAR TERM /THROUGH TONIGHT/...
Two significant updates have been made with the forecast
through tonight. A flood watch and severe thunderstorm watch
have been issued for this afternoon and evening for portions of
the forecast area.
Shortwave lift and instability will continue to produce showers and
thunderstorms into this evening. Most of the forecast area stands a
good chance of seeing some rainfall by the end of tonight, but
parts of SE CT and eastern LI could end up dry for the night as
the shortwave exits NE and instability diminishes as the night
wears on. The late night hours should then be dry for most
areas.
Shear is just strong enough for severe wind gusts and large hail
in the strongest convection. Meanwhile, MLCAPEs range from
1500-2500 J/KG over approx the western half of the forecast
area. Isolated to scattered instances of severe thunderstorms
are possible from Nassau and Fairfield Counties to points west.
As such, a severe thunderstorm watch is in effect for these
areas through 9pm this evening.
Another concern is flash flooding. Flow through the mid levels
will be unidirectional and aligned with the orientation of the
stalled boundary in the vicinity of the northern/western zone.
So although the forward motion of the cells won't be very slow,
training is a possibility. Combined with PWATs 1.75-2.00
inches, hourly rainfall rates of 1-2 inches per hour and locally
briefly higher are possible. HREF probabilities show a 40-60%
chance of hourly rainfall rates of at least an inch per hour
this afternoon and evening in some areas. A flood watch for
flash flooding has therefore been issued for this afternoon
through midnight for NYC, Lower Hudson Valley, and NE NJ where
the combination of potential rainfall amount/rates and flash
flood guidance warrant a watch.
Otherwise, heat advisories remain unchanged into this evening.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Ongoing convection expected across much of the western half of
the forecast region during the evening, eventually getting into
more eastern areas late this evening. Instability will gradually
lower so thunderstorms probably will not be as strong but will
still present heavy rain threat. The complex of showers and
thunderstorms will probably weakens as they make their way to
the eastern half of the region late this evening.
More of a lull expected late tonight into early Sunday in terms
of rain before more showers and thunderstorms are set to
develop and move within the forecast region late morning into
the afternoon on Sunday. Sunday has a much earlier time window
for most convection, looking to be confined to the morning
through the first half of the afternoon for much of the region.
This will make for a relatively cooler day so no heat advisories
are expected for Sunday. However, it will remain very humid and
models are showing PWATs going slightly above 2 inches with
enhanced moisture convergence along the cold front boundary
moving into the area. Cooler temperatures will keep instability
lower as well, so this will limit the strength of thunderstorms
and lead to a lower severe thunderstorm probability.
The cold front eventually moves south of Long Island Sunday
night and dissipates, with a large decrease PWATs forecast as
well. Drying conditions are expected Sunday night. However,
airmass will still be relatively warm and humid. The airmass
change will not be significant. Monday's forecast highs return
right back to the upper 80s to lower 90s for much of the region
with forecast dewpoints near 70. Max heat indices forecast once
again are in the mid 90s to near 100 for much of the region.
Dry conditions last through Monday but POPs trend higher Monday
night. In addition, potentially again for some areas to reach
heat advisory criteria, although this will be more based on
whether or not the max heat index reaching 100 for that
individual day as opposed to meeting the consecutive 95 to 99
degree heat index criteria.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Quite a bit of uncertainty heading into next week with Tropical
Depression Four working northeast along the southeast coast. Please
refer to the latest NHC forecast on this potential storm.
A nearly zonal flow along the U.S./Canadian border begins to take a
dip across the Great Lakes and Northeast in the Tuesday into
Wednesday timeframe. This will allow a cold front to sag slowly
southeast during the time. Due to quite a bit of uncertainty in the
forecast, stayed in line with the NBM which takes the boundary
through the area Tuesday night and slowly drags through the southern
half of the CWA on Wednesday. This part of the forecast will partly
hinge on the future track of the aforementioned Tropical Depression
Four.
Model guidance still varies on the speed of the depression's
track, which bring it over or nearby anytime from Friday to Sunday.
This discrepancy in track and timing of the tropical system across
global models may continue to fluctuate in subsequent forecasts.
Furthermore, the slowing/stalled frontal boundary may interact with
tropical moisture during the midweek time frame, leading to possible
enhanced rainfall over the region.
The best chance at this time for showers and thunderstorms will be
Tuesday late afternoon and night into Wednesday morning as the front
is forecast to settle south and east through the forecast area.
After that, plan on just having low chances for the rest of the week
with the boundary lingering close to the forecast area. This is too
far out in time to provide any more details than that, but it is
advisable to monitor subsequent forecasts, especially as we head
into next week.
A cooldown is expected for the second half of the week with the
front forecast to be south of the area.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Weak low pressure will remain in the vicinity with a front lingering
into Sunday.
VFR through this afternoon. Scattered TSRA developing to the west
and approaching the area into 20Z. Best chance for TSRA between 20Z-
01Z for the NYC terminals. Thunderstorms may produce gusty winds
into the evening. TSRA/SHRA dissipate after 1Z with mostly dry
conditions expected overnight. Low stratus may develop overnight
with MVFR conditions possible after 06-09Z and into Sunday
morning. MVFR cigs may linger into late morning/early afternoon
(15-18Z). Another round of TSRA is possible Sunday, mainly from
19-23Z for the NYC and northwestern terminals.
A S/SW flow 10-15 kts with sea breeze enhancement through the
evening. A few gusts of 20-25 kt are possible, especially at
coastal terminals. Winds lessen and remain out of the SW tonight
through Sunday morning.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments possible with TSRA into this evening. Timing of MVFR cigs
late tonight may be off by an hour or two.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
Sunday: Chance of MVFR or lower in afternoon/evening in any
SHRA/TSRA.
Monday: VFR.
Tuesday-Wednesday: MVFR or lower possible in SHRA/TSRA.
Thursday: Mainly VFR. Chance of MVFR or lower in SHRA/TSRA.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub-SCA conditions expected for non-ocean waters through Monday
night. For the ocean, southerly fetch will build seas to SCA
levels this afternoon and the seas are expected to remain at SCA
levels through Sunday, and potentially into early next week. In
addition, this weekend during the afternoon into early evening,
some 25 kt gusts are expected on the ocean. Small craft advisory
starts at 2PM this afternoon and has been extended through
Sunday, ending at 6PM Sunday.
The middle of next week could feature building long period southerly
swells from a potential tropical cyclone. Refer to latest forecast
information from the NHC.
&&
.HYDROLOGY...
Rainfall rates of 1-2 inches per hour and locally higher will be
possible into this evening. Given 1 and 3-hour flash flood guidance,
isolated to scattered instances of flash flooding will be possible
during this time, then generally dry conditions overnight.
Another round of showers and thunderstorms is anticipated Sunday
afternoon, potentially lasting into the evening. The extent of
potential flash flooding will partly depend on what occurs
through this evening, but it appears at least isolated flash
flooding can occur. No hydrologic issues are expected after
early evening Sunday through Monday night.
There is then the potential for heavy rainfall Tuesday into
Wednesday as a frontal boundary interacts with tropical
moisture. However, it much too early for any specific details.
There is also a chance that Friday through Sunday of next week could
see the potential for heavy rainfall, but this will be highly
dependent on the track of Tropical Depression Four, which is
currently still over Cuba. Details on this will become clearer in
the coming days.
&&
.TIDES/COASTAL FLOODING...
Southerly flow this weekend will lead to building ocean seas
with resulting increasing trends to surf heights as well.
Breaking waves of near 3 to 4 ft this morning will reach 5 ft
this afternoon and remain near 5 ft Sunday.
Expecting increasing risk of rip currents today. There is a high
risk of rip currents at the ocean beaches forecast through this
weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ005>011.
Air Quality Alert until 11 PM EDT this evening for CTZ005-006-
009-010.
NY...Heat Advisory until 7 PM EDT this evening for NYZ067>075-078-
080-176>179.
Air Quality Alert until 11 PM EDT this evening for NYZ069>075-
078>081-176>179.
Flood Watch until midnight EDT tonight for NYZ067>075-176-178.
High Risk for Rip Currents through Sunday evening for NYZ075-080-
081-178-179.
NJ...Heat Advisory until 7 PM EDT this evening for NJZ002-004-006-
103>108.
Flood Watch until midnight EDT tonight for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ350-353-355.
&&
SYNOPSIS...JM/BR
NEAR TERM...JC/JM
SHORT TERM...JM
LONG TERM...BR
AVIATION...MW
MARINE...JM/BR
HYDROLOGY...JM/BR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 3, 12:41 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service New York NY 1241 PM EDT Sat Aug 3 2024 NJZ002-004-006-103>108-NYZ067>074-176-040400- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens- 1241 PM EDT Sat Aug 3 2024 ... ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-006-009-010-NYZ078-177-040400- Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven-Northwest Suffolk-Northern Nassau- 1241 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. In addition, with thunderstorms this afternoon into this evening, there is a low chance for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-040400- Kings (Brooklyn)-Southern Queens- 1241 PM EDT Sat Aug 3 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. High Rip Current Risk. Flood Watch. In addition, with thunderstorms this afternoon into this evening, there is a low chance for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-179-040400- Southwest Suffolk-Southern Nassau- 1241 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. High Rip Current Risk. In addition, with thunderstorms this afternoon into this evening, there is a low chance for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-040400- Northern Middlesex-Northern New London-Southern Middlesex- 1241 PM EDT Sat Aug 3 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ012-NYZ079-040400- Southern New London-Northeast Suffolk- 1241 PM EDT Sat Aug 3 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-040400- Southeast Suffolk- 1241 PM EDT Sat Aug 3 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-040400- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1241 PM EDT Sat Aug 3 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Aug 3, 2:57 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service New York NY
257 PM EDT Sat Aug 3 2024
NJZ002-004-103-104-NYZ067-069-031945-
Western Bergen NJ-Western Passaic NJ-Eastern Bergen NJ-
Eastern Passaic NJ-Rockland NY-Orange NY-
257 PM EDT Sat Aug 3 2024
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...NORTHERN BERGEN...
SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES THROUGH 345 PM EDT...
At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ringwood to near
Pompton Lakes to Lincoln Park. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wayne and Ringwood around 300 PM EDT.
Ramsey and Sloatsburg around 305 PM EDT.
Ridgewood and Suffern around 310 PM EDT.
Monsey around 320 PM EDT.
Pomona around 325 PM EDT.
Nanuet and Pearl River around 330 PM EDT.
New City around 335 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM.
&&
LAT...LON 4115 7443 4138 7407 4122 7397 4104 7395
4089 7426 4091 7427 4093 7429 4097 7428
4098 7430 4100 7430 4100 7433 4101 7434
4100 7435 4101 7435 4103 7443 4105 7445
4105 7450 4108 7449 4109 7450
TIME...MOT...LOC 1857Z 226DEG 20KT 4112 7432 4104 7427 4093 7427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GoodmanLocal storm report, Aug 3, 3:19 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
319 PM EDT Sat Aug 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Tstm Wnd Dmg West Milford 41.13N 74.37W
08/03/2024 Passaic NJ 911 Call Center
West Milford Police Dispatch reported a few
trees down around the town.
&&Special weather statement, Aug 3, 3:22 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service New York NY
322 PM EDT Sat Aug 3 2024
NJZ103-104-NYZ069-070-032000-
Western Bergen NJ-Eastern Bergen NJ-Rockland NY-
Northern Westchester NY-
322 PM EDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN...NORTHERN
WESTCHESTER AND ROCKLAND COUNTIES THROUGH 400 PM EDT...
At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nanuet, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New City and Monsey around 325 PM EDT.
Haverstraw and Upper Nyack around 330 PM EDT.
Ossining around 340 PM EDT.
Peekskill around 355 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4129 7365 4098 7402 4105 7414 4133 7391
4135 7374
TIME...MOT...LOC 1922Z 214DEG 21KT 4109 7402
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GoodmanThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:37 PM EDT | Flood Watch | OKX | Bergen, Essex, Hudson, Passaic, Union | 8 hr |
| Aug 3, 2:20 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 40 min |
| Aug 3, 2:57 PM EDT | Special Weather Statement | OKX | Passaic | 48 min |
| Aug 3, 5:22 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 53 min |
| Aug 3, 5:31 PM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 119 min |
| Aug 3, 5:17 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 4 days |
| Aug 3, 3:22 PM EDT | Special Weather Statement | OKX | Rockland | 38 min |
| Aug 3, 3:28 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 47 min |
| Aug 3, 3:46 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 44 min |
| Aug 3, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 38 min |
| Aug 3, 4:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 3, 4:29 PM EDT | Areal Flood Advisory | OKX | Westchester | 114 min |
| Aug 3, 4:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Aug 3, 4:45 PM EDT | Flash Flood Warning | OKX | Westchester | 95 min |
| Aug 3, 5:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 3, 5:17 PM EDT | Special Weather Statement | OKX | Bronx, New York | 43 min |
| Aug 3, 5:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Aug 3, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 3, 6:49 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 41 min |
| Aug 3, 7:03 PM EDT | Special Marine Warning | OKX | 87 min |
Nearby
Flash Flood Warnings in New Jersey, 2024Flash Flood Warnings in New York, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.